Late thrombosis following treatment of in-stent restenosis with sirolimus-eluting stents due to discontinuation of antiplatelet agents [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2007; 35(1): 43-47

Late thrombosis following treatment of in-stent restenosis with sirolimus-eluting stents due to discontinuation of antiplatelet agents

Uğur Arslan, Sedat Türkoğlu, Timur Timurkaynak
Gazi University Medical School Department of Cardiology, Ankara, Turkey

Drug-eluting stents are widely used to prevent restenosis in de novo lesions, and for percutaneous treatment of in-stent restenosis. However, their long-term safety profile is still debatable. A 46-year-old female patient was admitted with acute inferoposterior myocardial infarction due to late stent thrombosis that developed after 168 days of implantation of two sirolimus-eluting stents for a restenotic bare metal stent to the right coronary artery. She had been receiving aspirin and clopidogrel, both of which were discontinued for five days for the preparation of a noncardiac operation. Tissue plasminogen activator with heparin and tirofiban was started immediately, which resulted in ST-segment resolution within 30 minutes. Coronary angiography after the completion of t-PA infusion showed TIMI III flow in the right coronary artery. The stents were fully patent and all the thrombus was lysed. Antiaggregant therapy with aspirin and clopidogrel was resumed. Long-term may imply life-time treatment with antiplatelet agents.

Keywords: Coronary angiography, coronary stenosis, coronary thrombosis/etiology, myocardial infarction/etiology; platelet aggregation inhibitors; stents/adverse effects

How to cite this article
Uğur Arslan, Sedat Türkoğlu, Timur Timurkaynak. Late thrombosis following treatment of in-stent restenosis with sirolimus-eluting stents due to discontinuation of antiplatelet agents. Turk Kardiyol Dern Ars. 2007; 35(1): 43-47

Corresponding Author: Uğur Arslan, Türkiye
© Copyright 2020 Archives of the Turkish Society of Cardiology
LookUs & Online Makale